New York, 2005Flash Flood in New York, June 10, 2005
June 10, 2005 · NWS ALY · 1 event in 1 county or zone
A surface low pressure moved eastward across Quebec Province on June 10. A coolfront moved slowly southward to near the St Lawrence Valley where it stalled.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure moved eastward across Quebec Province on June 10. A coolfront moved slowly southward to near the St Lawrence Valley where it stalled. The air massover eastern New York was humid and unstable. Random heavy thunderstorms formed duringthe afternoon. Over two inches of rain fell in a short time from one thunderstorm in the vicinity ofRound Lake. Water inundated several roadways near Round Lake, resulting in their closure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 10, 12:30 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 12:30 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT FRI JUN 10 2005
.UPDATE...HAVE EXPANDED THE FLOOD WATCH TO ALL OF OUR ZONES AND
HAVE ALSO EXPANDED THE AREA FOR LIKELY POPS FARTHER SOUTH THIS
AFTERNOON. NO CHANGES BEYOND THIS EVENING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY CTZ001-013
MA...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY MAZ001-025
NY...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY ALL ALY ZONES
VT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY VTZ013>015.
&&
RCK
FOLLOWING IS DISCUSSION ISSUED AT 625 AM TODAY...
.SHORT TERM (TODAY THROUGH TONIGHT)...YET ANOTHER DAY OF MID SUMMER
WEATHER BUT UNLIKE YESTERDAY WHEN FLOODING OCCURRED TO THE NORTH AND
WEST OF THE ALY CWA...TODAY NORTHERN ZONES MAY SLIP INTO THE AXIS OF
MAIN CONVECTION. TEMPERATURES NEVER REALLY DROPPED MUCH OVERNIGHT
WITH READINGS IN THE MID 60S TO MID 70S. WHILE THERE WILL BE MORE
CLOUDS AROUND TODAY DUE TO CONVECTIVE DEBRIS WEST OF FA THERE WILL
STILL BE PLENTY OF BREAKS TO PUSH TEMPERATURES TO WITHIN A FEW
DEGREES OF HIGHS REACHED ON THURSDAY. THUNDERSTORMS THIS AFTERNOON
INTO OVERNIGHT WILL BE RELATIVELY SLOW MOVERS AS H7 WINDS ONLY
10-15KTS. IN ADDITION PWS 1.75 TO 2.00 INCHES AND ABILITY FOE CELLS
TO TRAIN AND BACK BUILD ALONG BOUNDARIES FROM PRIOR CONVECTION MAY
RESULT IN LOCALIZED 3 INCHES OR MORE IN 1 TO 2 HOUR PERIOD. ACTIVITY
SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...MORE OF THE SAME ON
SATURDAY AND ALTHOUGH IT IS DIFFICULT TO PINPOINT WHERE MAIN AXIS OF
CONVECTION WILL SET UP EACH DAY. ORIENTATION LOOKS TO BE FARTHER
WEST THAN TODAY. TEMPERATURES SATURDAY SIMILAR TO THOSE TODAY WITH
SUNDAY BEING THE WARMEST DAY BEFORE A COLD FRONT TRIES TO DROP
SOUTHEAST THROUGH FA FROM UPPER GREAT LAKES EARLY NEXT WEEK. THERE
IS ALLOT OF UNCERTAINTY AS TO WHEN THIS WILL TAKE PLACE BUT COULD BE
AS EARLY AS MONDAY AFTERNOON. THE INTERACTION OF THIS AIRMASS WITH
ANY SIGNIFICANT COLD FRONT MAY PRODUCE A REPEAT OF LAST MONDAY.
FINALLY SOME DRIER WEATHER TOWARD THE MIDDLE OF NEXT WEEK WITH TEMPS
BACK TO MORE SEASONABLE LEVELS.
&&
.AVIATION...MVFR FOG WITH LOCALIZED IFR CONDITIONS MAINLY IN VALLEY
LOCATIONS INCLUDING KGFL EARLY THIS MORNING. HAVE MARINE LAYER
STRATUS CLOUDS SPREADING NORTON ACROSS SOUTHERN NEW ENGLAND...WILL
IMPACT EASTERN MOST PORTION OF FORECAST AREA. CONDITIONS WILL BE
HAZY THIS MORNING AS HUMID AIRMASS REMAINS IN PLACE AND DEW POINTS
ARE QUITE HIGH IN THE 60S. MORE SCATTERED SHOWERS AND THUNDERSTORMS
AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EVENING. STORMS
CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH WILL REDUCE
VISIBILITY GREATLY. VFR-MVFR TODAY. FOG WILL DEVELOP THIS EVENING
AND BECOME LOCALLY DENSE OVERNIGHT.
&&
.FIRE WEATHER...LOCALIZED HEAVY RAINS OCCURRED THURSDAY WITH
THUNDERSTORMS ACROSS THE NORTH COUNTRY. MORE SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS. THE REGION REMAINS IN A HUMID UNSTABLE AIRMASS.
EXCELLENT RH RECOVERY THIS MORNING WITH VALUES BETWEEN 90 AND 100
PERCENT...MIN RH TODAY 50 TO 70 PERCENT...AGAIN EXCELLENT RECOVERY
TONIGHT WITH MAX RH 90 TO 100 PERCENT AND MIN RH ON FRIDAY OF 50 TO
65 PERCENT.
&&
.HYDROLOGY...LOCALIZED HEAVY RAINFALL ACROSS THE NORTH COUNTRY
THURSDAY FROM THUNDERSTORMS. AIRMASS IN VERY MOIST WITH PRECIPITABLE
WATER VALUES FORECAST BETWEEN 1.75 AND 2 INCHES TODAY AND TONIGHT.
KALB 00Z/FRI SOUNDING PW WAS 1.66 INCHES. THUNDERSTORMS WILL
CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY/TORRENTIAL DOWNPOURS.
WINDS ARE FAIRLY LIGHT SO STORMS WILL BE SLOW MOVERS. FLOOD WATCH
16Z/FRI TO 10Z/SAT HERKIMER...HAMILTON...WARREN...WASHINGTON...
BENNINGTON AND WINDHAM COUNTIES AS THUNDERSTORMS ARE EXPECTED TO BE
MOST NUMEROUS ALONG THE TOP OF THE RIDGE WHICH SHOW SIGNS OF
FLUCTUATING POSITION. HIGHLY VARIABLE QPF AMOUNTS EXPECTED WITH A
CONCERN FOR SLOW MOVING AND TRAINING STORMS.
&&
Hazardous weather outlook, Jun 10, 12:49 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT FRI JUN 10 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
149 PM EDT FRI JUN 10 2005
.DAY ONE...
A FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH 6 AM SATURDAY
MORNING AS THUNDERSTORMS WHICH WILL DEVELOP TODAY AND CONTINUE INTO
THE OVERNIGHT HOURS MAY PRODUCE FLASH FLOODING. PLEASE REFER TO FLOOD
WATCH PRODUCT FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...
WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A
CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING IF FLASH FLOODING OCCURS. PLEASE SEND ANY RAINFALL
MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
Flash Flood, Saratoga
- When
- June 10, 2:57 PM EST to 8:57 PM EST
- Where
- Saratoga County, Round Lake
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.933, -73.783
Several roads were closed due to flash flooding. There was a report of over2 inches of rain from an Emergency Manager.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459395.